MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION®; DIMENSION® CHEMISTRY I CALIBRATOR

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION®; DIMENSION® CHEMISTRY I CALIBRATOR
Catalog Number DC18C SMN 10716280
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens headquarters support center (hsc) completed the investigation of the discordant, falsely depressed creatinine (cre2) results.Hsc has reviewed the instrument data and the information provided.The siemens technical application specialist and customer care center discovered that for the old cre2 calibration, the customer had hydrated calibrator vials with 1 milliliter of water versus the recommended 2 milliliters of distilled water.Per the advisement of siemen's personal, the customer hydrated a new set of calibrator vials with 2 milliliters of distilled water for the new calibration.Quality control values had decreased by half after initial cre2 calibration and then recovered after recalibration.The issue was resolved by recalibration of the cre2 assay with properly hydrated calibrators.The cause of the event was use error due to improperly hydrating calibrator lot, 9ad058.No product non-conformance was identified with the assay or analyzer.The device is performing within specifications.No further evaluation is required.
 
Event or Problem Description
Discordant falsely depressed creatinine (cre2) results were obtained on multiple patient samples on a dimension exl 200 instrument.The discordant results were reported to the physician(s) and questioned.The same samples were reprocessed on the same instrument and higher results were obtained.Corrected reports were issued.There are no known reports of patient intervention or adverse health consequences due to the discordant falsely depressed creatinine (cre2) results.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® CHEMISTRY I CALIBRATOR
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
p.o. box 6101
newark DE 19714 6101
MDR Report Key8745043
Report Number2517506-2019-00253
Device Sequence Number1488706
Product Code JIT
UDI-Device Identifier00630414948492
UDI-Public00630414948492
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K860021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2020
Device Catalogue NumberDC18C SMN 10716280
Device Lot Number9AD058
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2019
Initial Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1